Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 26, 2007, 5:26 AM CDT for Tom Green County, Texas. It took effect at Mar 26, 2007, 5:34 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 5:26 AM CDT (10:26 UTC)
- In effect from
- Mar 26, 2007, 5:34 AM CDT
- Expired
- Mar 26, 2007, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 261034 FFWSJT TXC451-261330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 526 AM CDT MON MAR 26 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 830 AM CDT * AT 524 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN ANGELO EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED FLOODING OF NUMEROUS STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS ACROSS SAN ANGELO. LAW ENFORCEMENT OFFICIALS ARE URGING THE PUBLIC NOT TO CROSS BARRICADES PLACED AT INTERSECTIONS BY THE CITY. THREE LOCATIONS ACROSS THE CITY CURRENTLY HAVE BARRICADES IN PLACE INCLUDING THE INTERSECTION OF AVENUE Q AND CHADBOURNE STREET WHERE OVER 2 FEET OF STANDING WATER WAS OBSERVED. THE OTHER LOCATIONS WITH BARRICADES INCLUDE THE 1200 BLOCK OF HOWARD STREET BETWEEN FORREST PARK AVENUE AND WOODLAWN DRIVE...AND THE 4300 BLOCK OF SOUTHWEST AVENUE JUST SOUTH OF LOOP 306 NEAR MCDONALDS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT DROWN. LAT...LON 3155 10067 3117 10066 3117 10015 3157 10015 $$
1 follow-up statement
000 WGUS74 KSJT 261240 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 735 AM CDT MON MAR 26 2007 TXC451-261330- TOM GREEN TX- 735 AM CDT MON MAR 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR CENTRAL TOM GREEN COUNTY... AT 730 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT HIGH WATER AT SEVERAL LOCATIONS THROUGHOUT THE CITY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN ANGELO LAW ENFORCEMENT OFFICIALS CONTINUE TO URGE THE PUBLIC NOT TO CROSS BARRICADES BLOCKING FLOODED INTERSECTIONS. THE FOLLOWING LOCATIONS REMAIN BARRICADED AT THIS TIME...THE INTERSECTION OF AVENUE Q AND CHADBOURNE STREET...THE 1200 BLOCK OF HOWARD STREET BETWEEN FOREST PARK AVENUE AND WOODLAWN DRIVE...AND THE 3400 BLOCK OF SOUTHWEST AVENUE JUST SOUTH OF LOOP 306. ALTHOUGH THE RAIN HAS WEAKENED CONSIDERABLY IN THE LAST HOUR...ADDITIONAL RUNOFF FROM THE EARLIER HEAVY RAINS WILL CONTINUE TO IMPACT THE FLOODING SITUATION IN SAN ANGELO. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT DROWN. LAT...LON 3155 10067 3117 10066 3117 10015 3157 10015 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 4:05 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 26, 4:05 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 405 AM CDT MON MAR 26 2007 .SHORT TERM... BUSY MORNING AS LARGE MESOSCALE CONVECTIVE SYSTEM CONTINUES TO MOVE ACROSS THE FORECAST AREA. HEAVY RAINFALL CONTINUES TO BE THE MAIN THREAT WITH THESE STORMS. ALSO COULD SEE SOME STRONG WINDS WITH THE BOWING LINE SEGMENT IN FAR SOUTHERN COUNTIES. MAIN UPPER LOW RESPONSIBLE FOR THE STORMS IS STILL CHURNING OUT TO THE SOUTHWEST OF BIG BEND...HEADING SLOWLY EASTWARD. WILL KEEP HIGH PRECIP CHANCES AND FLASH FLOOD WATCH GOING TODAY AS UPPER LOW CONTINUES TO TRACK ACROSS THE AREA. EXPECT TO SEE THE MCS DECREASE IN INTENSITY LATER THIS MORNING AS IT MOVES OFF TO THE EAST...BUT MORE RAIN IS POSSIBLE LATER TODAY. FLASH FLOOD WATCH SET TO EXPIRE AT 6 PM...WILL KEEP IT GOING AND LET THE NEXT SHIFT EXTEND IF NECESSARY BASED ON RADAR TRENDS. PRECIP SHOULD END LATE TONIGHT AS UPPER LOW MOVES OFF INTO NORTHEAST TEXAS. .LONG TERM... WARMER TEMPERATURES EXPECTED ON TUESDAY WITH PRECIP ENDED. MAY SEE SOME FOG AT NIGHT AFTER THE RAIN. NEXT UPPER TROUGH COMING RIGHT ON THE HEELS OF THIS ONE...MOVING INTO THE CENTRAL PLAINS STARTING LATE WEDNESDAY THROUGH THURSDAY... BRINGING A PACIFIC COLD FRONT ACROSS WEST CENTRAL TEXAS. HAVE BUMPED PRECIP CHANCES UP MAINLY ACROSS EASTERN COUNITES. DRY AT THIS POINT FOR THE WEEKEND...BUT COULD BE A BIT BREEZY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 59 79 59 / 90 50 10 10 SAN ANGELO 68 55 82 59 / 90 40 10 10 JUNCTION 72 57 85 57 / 100 50 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BROWN-COKE-COLEMAN- CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN. && 08
Hazardous weather outlook, Mar 25, 4:12 PM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 412 PM CDT SUN MAR 25 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 412 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. DUE TO A VERY MOIST ATMOSPHERE...AND POSSIBLE TRAINING OF THUNDERSTORMS...SOME OF THESE STORMS WILL BE ABLE TO PRODUCE HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. LOCALIZED FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A BIG LAKE...SAN ANGELO...COLEMAN...BROWNWOOD LINE TONIGHT. A FEW STORMS MAY ALSO BECOME SEVERE...MAINLY WEST OF A SWEETWATER TO OZONA LINE...THIS AFTERNOON AND EVENING. THIS AREA HAS SEEN MORE HEATING FROM THE SUN AND THUS HAS BECOME MORE UNSTABLE. LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY INTO MONDAY NIGHT AS AN UPPER DISTURBANCE MOVES OVER WEST CENTRAL TEXAS. WITH MOISTURE REMAINING ABUNDANT...THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL CONTINUE OVER MOST OF WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 04
In the hours before
Special weather statement, Mar 26, 1:22 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 122 AM CDT MON MAR 26 2007 TXZ076>078-260715- SCHLEICHER TX-CROCKETT TX-SUTTON TX- 122 AM CDT MON MAR 26 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT FOR SCHLEICHER...CROCKETT AND SUTTON COUNTIES... AT 118 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF OZONA TO 32 MILES SOUTH OF OZONA...MOVING EAST AT 235 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 130 AM CDT I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 135 AM CDT ELDORADO AND SONORA BY 205 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 2:19 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 219 AM CDT MON MAR 26 2007 TXZ071-072-077-260815- TOM GREEN TX-IRION TX-SCHLEICHER TX- 219 AM CDT MON MAR 26 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT FOR TOM GREEN...IRION AND SCHLEICHER COUNTIES... AT 217 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MERTZON TO 4 MILES WEST OF ELDORADO...MOVING NORTHEAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF US-190 AND RANCH ROAD 2084 AND KNICKERBOCKER BY 225 AM CDT TANKERSLEY BY 230 AM CDT CHRISTOVAL BY 230 AM CDT SAN ANGELO BY 235 AM CDT US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 240 AM CDT VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 3:13 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 313 AM CDT MON MAR 26 2007 TXZ066-072-073-077-168-260915- RUNNELS TX-TOM GREEN TX-CONCHO TX-SCHLEICHER TX-MENARD TX- 313 AM CDT MON MAR 26 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR RUNNELS...TOM GREEN...CONCHO...SCHLEICHER AND MENARD COUNTIES... AT 312 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4 MILES WEST OF VANCOURT TO 19 MILES SOUTH OF VANCOURT...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF SAN ANGELO TO 25 MILES NORTHWEST OF MENARD...MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... VANCOURT BY 315 AM CDT VICK BY 320 AM CDT MENARD AND EOLA BY 325 AM CDT LIVE OAK BY 330 AM CDT EDEN BY 335 AM CDT PAINT ROCK BY 345 AM CDT VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 3:57 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 357 AM CDT MON MAR 26 2007 TXZ078-261000- SUTTON TX- 357 AM CDT MON MAR 26 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT FOR SUTTON COUNTY... AT 356 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 25 MILES SOUTH OF SONORA...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-277 AND RANCH ROAD 189 BY 405 AM CDT SONORA BY 415 AM THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 430 AM CDT VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 5:08 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 508 AM CDT MON MAR 26 2007 TXZ168>170-261115- MENARD TX-MASON TX-KIMBLE TX- 508 AM CDT MON MAR 26 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT FOR MENARD... MASON AND KIMBLE COUNTIES... AT 506 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF ROOSEVELT...OR ABOUT 18 MILES WEST OF JUNCTION...MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CLEO BY 525 AM CDT JUNCTION BY 535 AM CDT THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871 BY 550 AM CDT THE INTERSECTION OF US-377 AND RANCH ROAD 385 AND LONDON BY 600 AM CDT VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS...ALONG WITH ADDITIONAL LOCAL FLOODING OF OTHER LOW LYING SPOTS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:17 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Mar 26, 8:36 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Mar 26, 8:36 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.